Maryland, 2008

Drought in Maryland, June 1 to 11, 2008

June 1 to 11, 2008 · NWS PHI · 4 events in 4 counties and zones

The above normal rainfall during the month of May and into the first part of June was sufficient to replenish groundwater and stream flow. The drought watch for Kent, Queen Anne's, Talbot and Caroline Counties was discontinued.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The above normal rainfall during the month of May and into the first part of June was sufficient to replenish groundwater and stream flow. The drought watch for Kent, Queen Anne's, Talbot and Caroline Counties was discontinued.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 31, 11:23 PM EST, 37 minutes earlier.

Area forecast discussion, May 31, 11:23 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1223 AM EDT SUN JUN 1 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS OUR REGION BEFORE REACHING THE COAST
LATE TONIGHT. HIGH PRESSURE SHOULD FOLLOW FOR SUNDAY AND MONDAY. A
FRONTAL BOUNDARY LIFTING UP FROM THE SOUTHWEST IS EXPECTED TO STALL
OVER OUR NEAR OUR REGION FOR THE MID WEEK PERIOD. THE FRONT IS
FORECAST TO MOVE TO OUR NORTH ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS WERE HANGING IN EARLY THIS
PRE-DAWN, ALTHOUGH THEY WERE WEAKENING. THEY WERE ROUGHLY ALONG AN
INSTABILITY AXIS FROM SOUTHEAST PA INTO NORTH CENTRAL AND EAST
CENTRAL NJ. ANOTHER SHORT WAVE VISIBLE ON THE WATER VAPOR IMAGERY
WAS MOVING INTO EASTERN PA AND WAS THE TRIGGER FOR THE ACTIVITY.
SAID SHORT WAVE WAS BECOMING ELONGATED, AND ITS VORTICITY LOOKS TO
GET CHANNELED WITH TIME. WEVE EXTENDED THE SCATTERED SHOWERS AND
THUNDERSTORMS A FEW HOURS MORE. WEVE ALSO ADDED PATCHY FOG TO THE
FORECAST, AS WE EXPECT AT LEAST PARTIAL CLEARING AND AT LEAST SOME
DECOUPLING IN THE OVERNIGHT DESPITE THE FRONTAL PASSAGE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
AN UPPER LEVEL SHORT WAVE THAT WAS OVER THE MIDDLE MISSISSIPPI RIVER
VALLEY THIS AFTERNOON WILL MOVE TO THE EAST AND IT SHOULD PASS
OVERHEAD ON SUNDAY MORNING.  WITH NO SIGNIFICANT MOISTURE TO TAP, IT
SHOULD GO BY RELATIVELY UNNOTICED.  A FINAL UPPER LEVEL SHORT WAVE
FROM THE NORTHWEST IS FORECAST TO PASS OVER OUR REGION ON SUNDAY
NIGHT BEFORE THE UPPER PATTERN FLATTENS FOR MONDAY AND TUESDAY.

SURFACE HIGH PRESSURE SHOULD BRING LESS HUMID CONDITIONS FOR SUNDAY
AND MONDAY.

AN IMPULSE IN THE RELATIVELY FLAT UPPER PATTERN WILL BEGIN TO
APPROACH FROM THE WEST AND MOVE OVER THE GREAT LAKES AND THE OHIO
RIVER VALLEY ON TUESDAY, RESULTING IN AN INCREASE IN CLOUD COVER FOR
OUR REGION LATE IN THE DAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE UPPER IMPULSE IS EXPECTED TO BRING SHOWERS TO OUR REGION FOR
TUESDAY NIGHT.  IT DOES NOT APPEAR AS THOUGH THERE WILL BE MUCH
INSTABILITY AT THAT TIME OR ANY STRONG DYNAMICS ASSOCIATED WITH THE
IMPULSE.  THEREFORE, WE WILL ONLY MENTION SHOWERS FOR THAT TIME
PERIOD AND LEAVE OUT ANY REFERENCES TO THUNDER.

IN THE WAKE OF THE IMPULSE, THE UPPER PATTERN WILL REMAIN RATHER
FLAT THROUGH THE MID WEEK PERIOD, WITH A TROUGH EVENTUALLY DIGGING
OVER THE WEST AND A RIDGE BUILDING IN THE EAST BY NEXT WEEKEND.

A WARM FRONT WILL LIFT UP INTO OUR REGION ON TUESDAY NIGHT AND IT
SHOULD STALL FOR WEDNESDAY AND THURSDAY.  AS A RESULT, WE WILL
INCLUDE CHANCE POPS FOR WEDNESDAY THROUGH THURSDAY NIGHT FOR MOST
LOCATIONS.  WITH INCREASED INSTABILITY POSSIBLE, WE WILL ALSO
MENTION THUNDERSTORMS.

THE FRONT SHOULD LIFT TO OUR NORTH ON FRIDAY, AND WARM RAIN-FREE
CONDITIONS ARE EXPECTED FOR FRIDAY INTO SATURDAY.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
A COLD FRONT WILL CROSS THE AREA MAINLY LATE THIS EVENING INTO THE
EARLY OVERNIGHT. THE BULK OF THE SHOWERS AND THUNDERSTORMS CLEARED
THE AREA EARLIER, HOWEVER ADDITIONAL DEVELOPMENT HAS OCCURRED NEAR
KABE AND KRDG. WE HELD ONTO A THUNDERSTORM AT KABE A LITTLE LONGER
GIVEN RADAR TRENDS AND MAY HAVE TO AMEND FOR THIS AT KRDG. WE WILL
CONTINUE TO MONITOR RADAR TRENDS AND ISSUE AMENDMENTS AS NEEDED.
ELSEWHERE, CLOUDS HAVE ERODED WITH THE EXCEPTION OF KMIV AND KACY
WHERE SOME LIFR CEILINGS ARE LINGERING BEHIND THE EARLIER
CONVECTION, GIVEN LITTLE IN THE WAY OF TEMPERATURE/DEW POINT
SPREADS. THE CLEARING LINE IS APPROACHING THEM AS WELL, THEREFORE
IMPROVEMENT TO VFR IS ANTICIPATED. THERE STILL MAY BE SOME CLOUDS
MOVING THROUGH TONIGHT THEREFORE WE HELD ONTO A MENTION BUT KEPT AT
VFR. GIVEN THE RAINFALL AND WINDS GOING LIGHT FOR SEVERAL OF THE
TERMINALS OVERNIGHT AND EARLY SUNDAY MORNING, SOME FOG MAY OCCUR,
THEREFORE THIS WAS MAINTAINED FOR KABE, KRDG, KTTN AND KMIV.

A SECONDARY FRONTAL BOUNDARY COUPLED WITH A PIECE OF ENERGY ALOFT IS
EXPECTED TO MOVE ACROSS THE AREA ON SUNDAY. THE AIR MASS WILL BE
DRYER HOWEVER SOME MODEL GUIDANCE SUGGESTS ISOLATED SHOWERS POPPING
DURING THE AFTERNOON. WE WILL CONTINUE TO NOT INCLUDE A
PRECIPITATION MENTION, BUT WENT WITH SOME CUMULUS AROUND 5,000 FEET.
IN ADDITION, THERE COULD BE SOME HIGH LEVEL CLOUDS AROUND SUNDAY.
THE SURFACE WINDS WILL BE WEST TO NORTHWEST ABOUT 10 TO 15 KNOTS
WITH SOME GUSTS TO ABOUT 20 KNOTS. THE WINDS MAY TEND TO SHIFT BACK
TO THE SOUTHWEST FOR A TIME, ESPECIALLY IF THE AFOREMENTIONED
BOUNDARY HAS ENOUGH DEFINITION TO IT.

OUTLOOK...
HIGH PRESSURE BUILDS TOWARD OUR AREA SUNDAY NIGHT AND THEN SLIDES TO
OUR SOUTH DURING MONDAY. AS THIS HIGH SLIDES OFF THE MID ATLANTIC
COAST TUESDAY, ANOTHER STORM SYSTEM WILL APPROACH LATER TUESDAY.
THIS SYSTEM WILL BRING A CHANCE OF SHOWERS AND PERHAPS THUNDERSTORMS
FROM LATE TUESDAY AND CONTINUE INTO THURSDAY.

&&

.MARINE...
BASED ON AVAILABLE OBSERVATIONS AND FORECAST SOUNDINGS IN DELAWARE
BAY, THE SMALL CRAFT ADVISORY WILL BE CANCELLED.

OTHERWISE, WE WILL KEEP THE SMALL CRAFT ADVISORY FOR THE OCEAN
THROUGH 10Z SUNDAY AS THE SEAS COULD STAY UP FOR SEVERAL HOURS
OVERNIGHT. WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT CRITERIA
AFTER THEY DIMINISH OVERNIGHT AT LEAST THROUGH TUESDAY. BY TUESDAY,
A FRONTAL BOUNDARY WILL BEGIN SAGGING SOUTHWARD THROUGH THE AREA,
AND LIKELY STALL ACROSS OUR AREA ON WEDNESDAY, BEFORE AN AREA OF LOW
PRESSURE FINALLY CROSSES WEDNESDAY NIGHT. THIS TIME PERIOD WILL BE
THE MOST LIKELY FOR SMALL CRAFT ADVISORY CONDITIONS AS WELL AS
SHOWERS AND/OR THUNDERSTORMS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ450>455.

&&

SYNOPSIS...IOVINO
NEAR TERM...IOVINO/GORSE/DELISI
SHORT TERM...IOVINO
LONG TERM...IOVINO
AVIATION...GORSE
MARINE...ROBERTSON/GORSE
Hazardous weather outlook, May 31, 11:28 PM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1228 AM EDT SUN JUN 1 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-011000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1228 AM EDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...OVERNIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-011000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1228 AM EDT SUN JUN 1 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...OVERNIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-011000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1228 AM EDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 31, 6:15 PM EST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
715 PM EDT SAT MAY 31 2008

NJZ007>010-012-PAZ062-010015-
HUNTERDON-MIDDLESEX-MORRIS-NORTHAMPTON-SOMERSET-WARREN-
715 PM EDT SAT MAY 31 2008

...STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...MIDDLESEX...MORRIS...
NORTHAMPTON...SOMERSET AND WARREN COUNTIES...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTH OF
PATERSON TO 24 MILES WEST OF PATERSON TO 7 MILES NORTHEAST OF
BETHLEHEM...MOVING SOUTHEAST AT 43 MPH. THE THUNDERSTORMS WILL BE
NEAR BASKING RIDGE...WHITE HOUSE STATION AROUND 730 PM...
MILLINGTON...FLAGTOWN AROUND 745 PM...SOUTH BRUNSWICK...SKILLMAN
AROUND 800 PM...HELMETTA AND OLD BRIDGE AROUND 815 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

RNS
Local storm report, May 31, 7:40 PM EST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
840 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     LIGHTNING        PITMAN                  39.73N 75.13W
05/31/2008                   GLOUCESTER         NJ   TRAINED SPOTTER

            A HOUSE WAS STRUCK BY LIGHTNING IN PITMAN.

0225 PM     HAIL             DENTON                  38.88N 75.82W
05/31/2008  E0.75 INCH       CAROLINE           MD   TRAINED SPOTTER

            PENNY SIZE HAIL WAS REPORTED IN DENTON.

0230 PM     HAIL             DENTON                  38.88N 75.82W
05/31/2008  E0.88 INCH       CAROLINE           MD   TRAINED SPOTTER

            NICKEL SIZE HAIL WAS REPORTED IN DENTON.

0230 PM     TSTM WND DMG     2 SSW BROOKVILLE        39.75N 74.32W
05/31/2008                   OCEAN              NJ   EMERGENCY MNGR

            TREES AND WIRES DOWN IN BARNEGAT AND STAFFORD TOWNSHIPS.

0248 PM     HAIL             4 SSE BIVALVE           39.19N 75.00W
05/31/2008  E0.25 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

            PEA SIZE HAIL WAS REPORTED IN THOMPSONS BEACH.

0305 PM     HAIL             ELDORA                  39.22N 74.91W
05/31/2008  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            HAIL UP TO THE SIZE OF DIMES REPORTED IN ELDORA.

0310 PM     FUNNEL CLOUD     3 ESE WOODBINE          39.21N 74.76W
05/31/2008                   CAPE MAY           NJ   TRAINED SPOTTER

            A POSSIBLE FUNNEL CLOUD WAS REPORTED EAST OF WOODBINE.

0310 PM     TSTM WND DMG     EASTON                  38.77N 76.07W
05/31/2008                   TALBOT             MD   EMERGENCY MNGR

            TREES AND WIRES DOWNED IN EASTON AND TRAPPE.

0335 PM     HAIL             GOSHEN                  39.14N 74.85W
05/31/2008  E0.50 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL REPORTED IN GOSHEN.

0345 PM     TSTM WND DMG     MILTON                  38.78N 75.31W
05/31/2008                   SUSSEX             DE   EMERGENCY MNGR

            NUMEROUS WIRES KNOCKED DOWN IN THE MILTON AREA.

0354 PM     TSTM WND GST     LEWES                   38.78N 75.15W
05/31/2008  M54.00 MPH       SUSSEX             DE   C-MAN STATION

            A 54 MPH THUNDERSTORM WIND GUST WAS MEASURED AT LEWES.
            THE ANEMOMETER THEN STOPPED REPORTING.

0355 PM     TSTM WND GST     LAUREL                  38.56N 75.57W
05/31/2008  M54.00 MPH       SUSSEX             DE   MESONET

            A 54 MPH THUNDERSTORM WIND GUST WAS RECORDED AT THE
            LAUREL DEOS STATION.

0615 PM     TSTM WND DMG     2 W PARADISE VALLEY     41.12N 75.31W
05/31/2008                   MONROE             PA   EMERGENCY MNGR

            TREES KNOCKED DOWN IN PARADISE TOWNSHIP.

0700 PM     HAIL             NEWTON                  41.05N 74.75W
05/31/2008  E0.25 INCH       SUSSEX             NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN NEWTON.

&&

GORSE
Special weather statement, May 31, 8:27 PM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
927 PM EDT SAT MAY 31 2008

NJZ009-015-PAZ060>062-068-069-071-010330-
BERKS-BUCKS-HUNTERDON-LEHIGH-MERCER-MONTGOMERY-NORTHAMPTON-
PHILADELPHIA-
927 PM EDT SAT MAY 31 2008

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...HUNTERDON...
LEHIGH...MERCER...MONTGOMERY...NORTHAMPTON AND PHILADELPHIA
COUNTIES...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
BETHLEHEM TO 7 MILES SOUTHWEST OF ALLENTOWN TO 14 MILES NORTHWEST OF
READING...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR
REVERE...FERNDALE AROUND 945 PM...ERWINNA...FRENCHTOWN AROUND 1000
PM...BEDMINSTER...PIPERSVILLE AROUND 1015 PM...STOCKTON...
SERGEANTSVILLE AROUND 1030 PM...FRICKS AND SOUDERTON AROUND 1045 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

RNS
Special weather statement, May 31, 9:50 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1050 PM EDT SAT MAY 31 2008

NJZ018-019-PAZ071-010430-
CAMDEN-NORTHWESTERN BURLINGTON-PHILADELPHIA-
INCLUDING THE CITIES OF...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY
1050 PM EDT SAT MAY 31 2008

...THUNDERSTORMS APPROACHING PHILADELPHIA AND ITS NEW JERSEY SUBURBS...

AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THAT STORMS CAPABLE OF PRODUCING SMALL HAIL AND GENERATING HEAVY
DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS
WERE MOVING FROM BUCKS AND MONTGOMERY COUNTIES TOWARD
PHILADELPHIA...NORTHWESTERN BURLINGTON COUNTY AND CAMDEN COUNTY.
THE STORMS WERE MOVING INTO MORE STABLE AIR AND THEREFORE LIKELY
WILL BEGIN TO WEAKEN WITH TIME...BUT IT IS BEST TO MOVE INDOORS
UNTIL THE STORMS EITHER PASS OR DISSIPATE.

MPD
Special weather statement, May 31, 10:20 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1120 PM EDT SAT MAY 31 2008

PAZ068-069-071-010415-
BUCKS-MONTGOMERY-PHILADELPHIA-
1120 PM EDT SAT MAY 31 2008

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...MONTGOMERY AND
PHILADELPHIA COUNTIES...

AT 1116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF PHILADELPHIA...MOVING SOUTHEAST
AT 23 MPH. THE THUNDERSTORM WILL BE NEAR FEASTERVILLE...VILLAGE
SHIRES...NEWTOWN AROUND 1125 PM...LANGHORNE...NORTHEAST
PHILADELPHIA...WOODBOURNE AROUND 1130 PM...BENSALEM...HULMEVILLE...
PENNDEL AND LANGHORNE MANOR AROUND 1135 PM.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

RNS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Caroline

When
June 1, 12:00 AM EST to June 11, 8:00 AM EST
Where
Caroline forecast zone
Reported by
County Official
Coordinates
38.872, -75.832 (the zone’s center; the record gives no point)

Drought, Kent

When
June 1, 12:00 AM EST to June 11, 8:00 AM EST
Where
Kent forecast zone
Reported by
County Official
Coordinates
39.236, -76.096 (the zone’s center; the record gives no point)

Drought, Queen Annes

When
June 1, 12:00 AM EST to June 11, 8:00 AM EST
Where
Queen Annes forecast zone
Reported by
County Official
Coordinates
39.038, -76.085 (the zone’s center; the record gives no point)

Drought, Talbot

When
June 1, 12:00 AM EST to June 11, 8:00 AM EST
Where
Talbot forecast zone
Reported by
County Official
Coordinates
38.749, -76.179 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2008Every state in 2008This day in weather historyWarnings in Maryland, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98873, 98874, 98875, 98876.